Alert archive / Alabama / Small Craft Advisories in 2024

Small Craft Advisory 39, NWS Mobile, AL

June 1, 2024

NWS Mobile, AL issued this small craft advisory at Jun 1, 2024, 4:39 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2024, 4:39 AM CDT (09:39 UTC)
Expired
Jun 1, 2024, 1:00 PM CDT
In force
8 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

435 
WHUS74 KMOB 010939
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
439 AM CDT Sat Jun 1 2024

GMZ630>636-650-655-670-675-011745-
/O.NEW.KMOB.SC.Y.0039.240601T0939Z-240601T1800Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
439 AM CDT Sat Jun 1 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...South to southeast winds around 20 kt with gusts up to 30 
  kt and seas 3 to 5 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 2:50 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 1, 2:50 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
250 AM CDT Sat Jun 1 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Now through Saturday night)
Issued at 250 AM CDT Sat Jun 1 2024

Thunderstorms will continue to quickly increase through the early
morning hours in response to an approaching shortwave trough. We
are becoming increasingly concerned with the threat for flash
flooding, especially across coastal AL and the western FL
Panhandle as we go through the morning into the afternoon hours.
Latest mesoanalysis indicates SBCAPE of 4000 J/kg sitting just
offshore of the coast with 2000-3000 J/kg already nosing into the
southern third of the area. SBCAPE drops off to less than 500
J/kg across far inland portions of the forecast area. As deep
layer lift increases early this morning, thunderstorms will
continue to develop across the region, becoming most focused along
this coastal instability gradient. These storms will be very
efficient rain producers given precipitable waters of 1.8-2" and
deep layer moisture convergence being centered right over the
aforementioned instability boundary. The consensus of the hi-res
guidance paints a corridor of very heavy rainfall across the
southern third of the area with rain totals potentially
approaching 6-8" in a few areas. Given these signals, we have
issued a Flood Watch for coastal AL and the western FL Panhandle
through this afternoon. If these higher totals occur, they will do
so over a relatively short period of time which will further
increase the flood threat, especially in the urban and poor
drainage areas. We also cannot rule out isolated instances of
flooding elsewhere across the area given the widespread nature of
the storms and the highly efficient rain rates.

In addition to the flood threat, there is a low end severe threat
given effective deep layer shear around 30 kt. Hodographs from
KMOB radar VAD wind profile are curved which has allowed for a
mixed mode of multicells and supercell structures. Add in the
potential for water loading and there is a threat for localized
damaging wind gusts.

It's possible that the morning convection eventually consolidates
and pushes offshore by late morning or midday, leaving storms
chances more uncertain for the afternoon. Deep layer forcing will
also begin to diminish in the afternoon. Therefore, rain chances
will not be as high as in the morning, but scattered to numerous
storms are still likely. Forcing becomes more subtle tonight, but
given the presence of sufficient instability and plentiful
moisture, isolated to scattered storms will remain in the
forecast. However, these storms will not carry the same
severe/flood threat we are seeing this morning. 34/JFB

&&

.SHORT & LONG TERM...
(Sunday through Friday)
Issued at 250 AM CDT Sat Jun 1 2024

It now appears that we will be in the wake of better deep layer
forcing on Sunday which will result in a decrease in rain chances.
Scattered diurnal thunderstorms are still expected in the afternoon.
We will trend drier early to mid week as shortwave ridging moves
across the region. There will still be a daily chance of isolated,
afternoon storms.

A more amplified pattern will develop by Thu-Fri as strong upper
ridging builds over northern Mexico into the southwestern states.
Meanwhile, a large downstream trough will amplify and be centered
over the Great Lakes. This places our region in northwest upper
flow and this will likely push a front down into our area for the
end of the week. There are timing uncertainties with this, but
this boundary will likely enhance rain chances at some point in
the Thu-Fri time frame.

Temperatures will remain near or slightly above normal through
the period.

&&

.MARINE...
Issued at 250 AM CDT Sat Jun 1 2024

Strong storms will expand in coverage across the marine area this
morning. These storms will be capable of producing strong wind
gusts in excess of 34 kt and potential waterspouts. Storms will
likely decrease in coverage by late afternoon into tonight, but
isolated to scattered storms will remain possible through Sunday.

Outside of storms, south to southeast winds of 15-20 kt will
persist today, decreasing late today into tonight. Light onshore
flow is then expected to persist over the next several days. Seas
will average 3-5 ft over the open Gulf waters today, with seas
gradually subsiding through the end of the weekend. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this afternoon for ALZ261>266.

     High Rip Current Risk from 7 AM CDT this morning through late
     Sunday night for ALZ265-266.

FL...Flood Watch through this afternoon for FLZ201>206.

     High Rip Current Risk from 7 AM CDT this morning through late
     Sunday night for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Jun 1, 3:35 AM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
335 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     Tstm Wnd Gst     Fairhope                30.52N 87.90W
06/01/2024  M69 MPH          Baldwin            AL   Mesonet

            Measured by a personal weather station in
            Downtown Fairhope.

&&

JFB
Special weather statement, Jun 1, 3:40 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
340 AM CDT Sat Jun 1 2024

ALZ264-266-FLZ202-010930-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
340 AM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN AND
SOUTHWESTERN ESCAMBIA COUNTIES THROUGH 430 AM CDT...

At 339 AM CDT, Doppler radar was tracking a strong thunderstorm over
Silverhill, or over Robertsdale, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Robertsdale, Loxley, Summerdale, and Silverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3061 8783 3075 8753 3072 8750 3072 8748
      3071 8748 3070 8746 3056 8742 3055 8744
      3052 8744 3054 8741 3043 8737 3043 8778
TIME...MOT...LOC 0839Z 252DEG 19KT 3052 8773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 1, 4:05 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
405 AM CDT Sat Jun 1 2024

ALZ051>053-010945-
Clarke AL-Choctaw AL-Washington AL-
405 AM CDT Sat Jun 1 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CHOCTAW...NORTHERN
WASHINGTON AND NORTHWESTERN CLARKE COUNTIES THROUGH 445 AM CDT...

At 404 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Buckatunna to Tibbie. Movement
was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Tibbie, Millry,
and Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3157 8770 3133 8822 3153 8846 3160 8846
      3193 8816
TIME...MOT...LOC 0904Z 236DEG 25KT 3156 8843 3137 8821

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Local storm report, Jun 1, 4:22 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
422 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 AM     Flash Flood      1 WNW Cochrane Bridge   30.74N 88.05W
06/01/2024                   Mobile             AL   Public

            Water over roadway at Paper Mill Rd near the
            Kimberly Clark plant. One vehicle stranded
            in flood water with driver on top of
            vehicle. Report relayed via Mobile Traffic
            on social media.

&&

JFB
Local storm report, Jun 1, 4:26 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
426 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     Flash Flood      1 WSW Downtown Mobile   30.69N 88.05W
06/01/2024                   Mobile             AL   Public

            Flooding at Government St and Scott St with
            a vehicle stranded in the flood waters.
            Flooding also reported on Broad St at St.
            Francis St. Report relayed via Mobile
            Traffic on social media.

&&

JFB
Special weather statement, Jun 1, 4:32 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
432 AM CDT Sat Jun 1 2024

ALZ264-FLZ201>203-011015-
Baldwin Central AL-Escambia Inland FL-Escambia Coastal FL-
Santa Rosa Inland FL-
432 AM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BALDWIN...
NORTHWESTERN SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES THROUGH 515 AM
CDT...

At 432 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Molino, or 9 miles northwest of Gonzalez, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gonzalez, Milton, Molino, and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3072 8757 3094 8720 3063 8702 3060 8718
      3061 8720 3059 8720 3061 8722 3060 8722
      3061 8723 3061 8726 3059 8722 3052 8752
TIME...MOT...LOC 0932Z 245DEG 17KT 3065 8742

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:01 PM CDTSpecial Weather StatementMOBClarke44 min
Jun 1, 12:32 AM CDTSpecial Weather StatementMOBMobile43 min
Jun 1, 12:33 AM CDTSpecial Weather StatementMOBCovington42 min
Jun 1, 12:49 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Washington21 min
Jun 1, 1:09 AM CDTSpecial Weather StatementMOBMobile51 min
Jun 1, 1:30 AM CDTFlood WatchMOBBaldwin, Mobile13 hr
Jun 1, 1:36 AM CDTSpecial Marine WarningMOB54 min
Jun 1, 1:52 AM CDTSevere Thunderstorm WarningMOBMobile38 min
Jun 1, 1:59 AM CDTAreal Flood AdvisoryMOBMobile30 min
Jun 1, 2:13 AM CDTSpecial Marine WarningMOB92 min
Jun 1, 2:29 AM CDTFlash Flood WarningMOBMobile3 hr
Jun 1, 2:36 AM CDTSpecial Weather StatementMOBChoctaw39 min
Jun 1, 2:55 AM CDTSpecial Marine WarningMOB95 min
Jun 1, 3:02 AM CDTSpecial Marine WarningMOB43 min
Jun 1, 3:05 AM CDTSpecial Weather StatementMOBBaldwin40 min
Jun 1, 3:08 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 1, 3:22 AM CDTSevere Thunderstorm WarningMOBBaldwin38 min
Jun 1, 3:40 AM CDTSpecial Weather StatementMOBBaldwin50 min
Jun 1, 3:52 AM CDTAreal Flood AdvisoryMOBBaldwin4 hr
Jun 1, 4:05 AM CDTSpecial Weather StatementMOBWashington40 min
Jun 1, 4:29 AM CDTSpecial Marine WarningMOB91 min
Jun 1, 4:49 AM CDTSpecial Marine WarningMOB86 min
Jun 1, 4:57 AM CDTAreal Flood AdvisoryMOBBaldwin5 hr
Jun 1, 5:59 AM CDTSpecial Marine WarningMOB91 min
Jun 1, 6:34 AM CDTSpecial Marine WarningMOB86 min
Jun 1, 6:35 AM CDTSpecial Marine WarningMOB85 min
Jun 1, 7:23 AM CDTSpecial Marine WarningMOB82 min
Jun 1, 7:55 AM CDTSpecial Marine WarningMOB65 min
Jun 1, 8:44 AM CDTSpecial Weather StatementMOBMobile46 min
Jun 1, 8:52 AM CDTSpecial Marine WarningMOB68 min
Jun 1, 9:01 AM CDTSpecial Marine WarningMOB59 min
Jun 1, 9:47 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 1, 11:41 AM CDTSpecial Marine WarningMOB64 min
Jun 1, 12:05 AM CDTSpecial Weather StatementMOBOkaloosa40 min
Jun 1, 4:32 AM CDTSpecial Weather StatementMOBEscambia43 min
Jun 1, 5:39 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Jun 1, 7:03 AM CDTFlash Flood WarningMOBOkaloosa3 hr
Jun 1, 7:48 AM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jun 1, 1:19 AM CDTSpecial Weather StatementMOBStone41 min
Jun 1, 11:04 AM CDTSpecial Weather StatementMOBGeorge56 min

Nearby

Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.